Ohio, 2014

Flash Flood and Flooding in Ohio, June 25, 2014

June 25, 2014 · NWS ILN · 3 events in 3 counties and zones

A large area of rain moving across the area produced localized flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A large area of rain moving across the area produced localized flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 25, 2:16 AM EST, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 25, 2:16 AM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
316 AM EDT WED JUN 25 2014

.SYNOPSIS...
DRIER AIR WILL GRADUALLY MOVE INTO THE REGION TODAY AS LOW
PRESSURE EXITS TO THE REGION TO OUR EAST. HIGH PRESSURE WILL BRING
FAIR WEATHER TO THE AREA TONIGHT THROUGH THURSDAY NIGHT. ABOVE
NORMAL TEMPERATURES WITH SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CENTER OF WEAK SURFACE LOW CROSSING THE ILN FORECAST AREA THIS
MORNING WILL BE EAST OF OUR AREA BY MIDDAY. MID LEVEL SHORTWAVE
WILL LAG BEHIND THE SURFACE LOW. THERE SHOULD BE SUFFICIENT
MOISTURE IN PLACE FOR SOME SHOWERS AND THUNDERSTORMS TO DEVELOP IN
NORTHWESTERLY FLOW BEHIND THE SURFACE LOW...AND IN THE VICINITY OF
THE MID LEVEL SHORTWAVE DURING THE EARLY AFTERNOON. LOW
INSTABILITY AND LOW SHEAR WILL RESULT IN WEAK UPDRAFTS IN TODAYS
ACTIVITY WITH MINIMAL THREAT FOR ANY SEVERE WEATHER.

LOW CLOUD DECK TO START THE DAY WILL GRADUALLY BECOME CELLULAR INTO
THE AFTERNOON. THIS WILL ALLOW SUN TO REACH THE SURFACE AND
TEMPERATURES WILL RISE INTO THE LOWER 80S ACROSS MOST LOCATIONS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
ANY REMNANT SHOWERS OR ISOLATED THUNDERSTORMS THIS EVENING WILL
QUICKLY DIMINISH WITH THE LOSS OF DAYTIME HEATING. HIGH PRESSURE
BUILDING SOUTHEASTWARD ACROSS THE GREAT LAKES WILL BRING DRIER
AIR INTO OUR AREA OVERNIGHT TONIGHT. THIS DRIER AIR AND CLEARING
SKIES WILL HELP TEMPERATURES TO DROP INTO THE LOW TO MIDDLE 60S
OVERNIGHT TONIGHT. WITH MANY LOCATIONS HAVING SATURATED SURFACES
DUE TO RECENT HEAVY RAIN...THERE IS THE POTENTIAL FOR PATCHY FOG
DEVELOPMENT LATE TONIGHT IF SUFFICIENT CLEARING DOES OCCUR.

THE CENTER OF THE HIGH WILL SLOWLY SHIFT EAST ACROSS THE GREAT
LAKES THURSDAY THROUGH FRIDAY NIGHT. FAIR WEATHER IS ANTICIPATED
THURSDAY THROUGH THURSDAY NIGHT AS LOW LEVEL NORTH TO
NORTHWESTERLY FLOW AROUND THE HIGH KEEPS STABLE CONDITIONS ACROSS
THE REGION. BY FRIDAY...LOW LEVEL MOISTURE MAY BEGIN TO SPREAD
EASTWARD INTO OUR AREA WHICH WOULD LEAD TO LOW END AFTERNOON POPS
ACROSS THE WESTERN ZONES IF CONVECTION DOES FIRE OFF. OF
NOTE...MODELS HAVE BEEN TRENDING ON MORE OF AN AMPLIFIED MID LEVEL
RIDGE TOWARD THE END OF THE WEEK. IF THIS TREND
CONTINUES...CHANCES FOR ANY CONVECTION FRIDAY WILL DIMINISH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL ALLOW FOR DRY CONDITIONS ACROSS THE FA ON
THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY
ACROSS PRIMARILY WESTERN PORTIONS OF THE FA. THE BETTER CHANCE FOR
STORMS ACROSS THIS AREA WILL BE DURING THE AFTERNOON DUE TO
DAYTIME HEATING.

A DISTURBANCE WORKS INTO THE REGION ON SATURDAY PROVIDING A
BETTER CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE
REGION. THIS ACTIVITY WILL DECREASE DURING THE EVENING HOURS
SATURDAY EVENING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON
SUNDAY PRIMARILY DURING PEAK HEATING. ANOTHER DISTURBANCE WILL
MOVE THROUGH PRIMARILY NORTHERN PORTIONS OF THE FA ON MONDAY.
SHOWER AND THUNDERSTORM CHANCES INCREASE ON TUESDAY AS A COLD
FRONT APPROACHES THE REGION.

HIGH TEMPERATURES WILL GENERALLY BE IN THE 80S THROUGH TUESDAY.
SOME LOCATIONS ALONG AND SOUTH OF THE OHIO RIVER HAVE HIGH
TEMPERATURES IN THE LOWER 90S EXPECTED MONDAY AND TUESDAY.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
SURFACE LOW IS PUSHING INTO WESTERN OHIO EARLY THIS MORNING WITH
SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUING OUT AHEAD OF
IT. THE MAJORITY OF PCPN HAS PUSHED EAST OF THE TAF SITES...BUT WITH
THE LOW STILL TO MOVE THROUGH...AN ISOLATED SHOWER OR TWO WILL
BE POSSIBLE OVER THE NEXT SEVERAL HOURS. OTHERWISE...CIGS ARE
BEGINNING TO CRASH ACROSS EASTERN INDIANA AND FAR WESTERN OHIO AND
THESE LOWER CIGS SHOULD OVERSPREAD THE REMAINING TAF SITES WITHIN
THE NEXT COUPE OF HOURS AS THE LOW MOVES THROUGH. IFR CIGS WILL
THEN PERSIST THROUGH MUCH OF THE MORNING BEFORE BEGINNING TO LIFT
LATE THIS MORNING INTO EARLY AFTERNOON. ML CAPES OF AROUND 1000
J/KG OR SO WILL DEVELOP THROUGH THE AFTERNOON HOURS. THIS COULD
LEAD TO SOME ISOLATED SHOWER/THUNDERSTORM DEVELOPMENT THROUGH THE
AFTERNOON HOURS...BUT CHANCE APPEARS LOW ENOUGH TO LEAVE MENTION
OUT OF THE TAFS AT THIS POINT.

OUTLOOK...THUNDERSTORMS POSSIBLE FRIDAY THROUGH SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...NOVAK
AVIATION...JGL
Hazardous weather outlook, Jun 25, 2:35 AM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
335 AM EDT WED JUN 25 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
335 AM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 24, 9:31 PM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1031 PM EDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLOOD            SHARONVILLE             39.28N 84.41W
06/24/2014                   HAMILTON           OH   TRAINED SPOTTER

            MINOR STREET FLOODING

&&
Special weather statement, Jun 24, 9:47 PM EST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1047 PM EDT TUE JUN 24 2014

OHZ064-073-074-082-088-250315-
HOCKING OH-PICKAWAY OH-PIKE OH-ROSS OH-SCIOTO OH-
1047 PM EDT TUE JUN 24 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SCIOTO...
ROSS...EASTERN PIKE...SOUTHEASTERN PICKAWAY AND SOUTHWESTERN HOCKING
COUNTIES THROUGH 1115 PM EDT...

AT 1044 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM KNOCKEMSTIFF TO PIKE COUNTY AIRPORT TO GERMANY...
MOVING NORTHEAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CHILLICOTHE...KINGSTON
AND HOCKING HILLS STATE PARK.

ALSO...MASSIEVILLE...BEAVER...NORTH FORK VILLAGE...LINN...RICHMOND
DALE...LONDONDERRY...ANDERSONVILLE...MOORESVILLE...HALLSVILLE AND
WHISLER ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3937 8252 3937 8263 3936 8264 3936 8274
      3918 8276 3916 8278 3899 8280 3889 8298
      3929 8330 3956 8279 3956 8277 3942 8250
      3939 8250

The radar

The Cleveland radar (KCLE), 140 km away, was scanning. The volume nearest the first event began at 08:28 UTC.

Open the radar archive at this moment

Event by event

2 flood, 1 flash flood. Local standard time, as filed.

Flood, Licking

When
June 25, 3:30 AM EST to 4:30 AM EST
Where
Licking County, 0.41 mi NE of Homer to 0.17 mi N of Homer
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.255, -82.515

State Route 661 was closed near Homer Road due to high water caused by heavy rainfall.

Flood, Franklin

When
June 25, 4:15 AM EST to 5:15 AM EST
Where
Franklin County, 1.29 mi SW of Westerville to 1.09 mi WSW of Westerville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
40.109, -82.940

Park Meadow Road near Schrock Road was closed due to high water caused by heavy rainfall.

Flash Flood, Delaware

When
June 25, 5:15 AM EST to 5:19 AM EST
Where
Delaware County, Sunbury to 0.89 mi N of Condit
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.230, -82.850

Several roads were closed across the eastern part of Delaware County due to high water caused by heavy rainfall.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521239, 521240, 521241.